Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Nilpotency degree of cohomology rings in characteristic 3


Author: Pham Anh Minh
Journal: Proc. Amer. Math. Soc. 130 (2002), 307-310
MSC (2000): Primary 20J06; Secondary 20D15, 55R40
DOI: https://doi.org/10.1090/S0002-9939-01-06036-1
Published electronically: May 23, 2001
MathSciNet review: 1862106
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this note is to provide a $3$-group $\mathcal{G}$ whose mod-3 cohomology ring has a nilpotent element $\xi \in H^{*}(\mathcal{G})$satisfying $\xi ^{3}\ne 0$.


References [Enhancements On Off] (What's this?)

  • 1. G.S. Arvunin, J.F. Carlson, Nilpotency degree of cohomology rings in characteristic two, Proc. Amer. Math. Soc. 118 (1993), 339-443. MR 93g:20098
  • 2. K. Inoue, A. Kono, Nilpotency of a kernel of the Quillen map, J. Math. Kyoto Univ. 33 (1993), 1047-1055. MR 95a:20053
  • 3. I.J. Leary, The mod-$p$ cohomology rings of some $p$-groups, Math. Proc. Camb. Phil. Soc. 112 (1992), 63-75. MR 94a:20087
  • 4. R.J. Milgram, M. Tezuka, The geometry and cohomology of $M_{12}$. II, Bol. Soc. Mat. Mexicana 1 (1995), 91-108. MR 97f:20064
  • 5. P.A. Minh, Essential mod-$p$ cohomology classes of $p$-groups: an upper bound for the nilpotency degrees, Bull. London Math. Soc. 32 (2000), 285-291. MR 2001c:20106

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20J06, 20D15, 55R40

Retrieve articles in all journals with MSC (2000): 20J06, 20D15, 55R40


Additional Information

Pham Anh Minh
Affiliation: Department of Mathematics, College of Sciences, University of Hue, Dai hoc Khoa hoc, Hue, Vietnam
Address at time of publication: 53 Craig Road, Stockport SK4 2AP, England
Email: paminh@dng.vnn.vn

DOI: https://doi.org/10.1090/S0002-9939-01-06036-1
Received by editor(s): February 21, 2000
Received by editor(s) in revised form: June 12, 2000
Published electronically: May 23, 2001
Dedicated: To Phuong and Nin
Communicated by: Stephen D. Smith
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society